# SDR DLM88982332

- Difficulty date: November 11, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N973DL
- Make and model: Doug MD-88
- Aircraft serial: 53241
- System (JASC): 2170 · Humidity Control System
- Part: Coalescer Bags
- Part number: V1211
- Condition: Dirty
- Location: Cabin
- Stage of operation: CL
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

ON INITIAL CLIMBOUT, A STRONG SMOKEY SMELL WAS NOTICED IN THE BACK OF THE A/C AND IN THE COCKPIT.  SMELL STABILIZED AS CLIMB CONTINUED BUT DID NOT CLEAR UNTIL DESCENT BACK INTO ATLANTA.  PERFORMED DUCT BURNOUT PER M/M AND REPLACED COALESCER BAGS.  RAN BOTH ENGS TO T/O POWER WITH BOTH PACKS OPERATING.  NO EVIDENCE OF SMOKE OR SMOKE SMELL.
